Vyvanse breathing problems

Viewing 3 reply threads
  • Author
    Posts
    • #112178
      OhHaiMark
      Participant

      So, I’m 25 years old and recently decided to get treated for my adhd. I was diagnosed at a young age but was never treated. My doctor prescribed Vyvanse 10mg for about a week, and initially I felt like there was a great deal of improvement on my focus. After a week, my dosage was upped to 20 mg and I remained with that dosage for several weeks. I feel like the medication is no longer working anymore. I’m in college and I’m failing my tests because I have difficulty reading and understanding the questions. On top of that, I’m having really bad breathing problems and my heart rate is through the roof. I get the sensation that no matter how big of a breath I take, I can’t seem to fill my lungs with air. Has anyone else had this issue while under this medication? My doctor claims the breathing problem has nothing to do with the medication. I think I want to try another medication, but I don’t know which one. Does anyone have any idea which medications have the highest success rate?

      • This topic was modified 1 year, 8 months ago by OhHaiMark.
      • This topic was modified 1 year, 8 months ago by OhHaiMark.
    • #112328
      Penny Williams
      Keymaster

      There are two types of stimulants: amphetamine (Adderall, Vyvanse, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both.With that knowledge it makes sense to try the methylphenidates, since you’ve already tried an amphetamine.

      There is no one medication with the “highest success rate.” Stimulant medications are different for every individual.

      A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

      Penny
      ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

    • #112386
      greyisprettyrad
      Participant

      I have 3 different breathing problems and ADHD. One of them is vocal chord dysfunction, which is caused by anxiety and stress. If you have sensory issues and get overloads often and that’s when you can’t breathe, or when you’re stressed/anxious, try going to a doctor and talking about it.
      Basically, your vocal chords open when you breathe and close when you talk. But sometimes when you get sick, they decide to just close when you breathe for funsies. And then they don’t stop. And then when you get nervous, they forget how to work. It really sucks.
      I don’t know if that’s what you have, I’m not a doctor, but I do know that I can’t breathe when my meds wear off because the crash makes me stressed and extra-emotional.

    • #112403
      jlcvm117
      Participant

      I have experienced “air hunger” as a result of Vyvanse. It feels like no matter how big of a breath I take, I can’t get a good one. I know it’s related to the medication because when I stopped taking it temporarily the breathing issue stopped; when I started taking it again the breathing issue came back. I tried a couple different things, including meds for anxiety, but the thing that made it go away is actually really easy – when I start feeling air hunger, I focus on my breathing, mainly the exhale. Breathe all the way out and hold for a moment, then breathe in and breathe all the way out and hold. The air hunger usually subsided after a couple repetitions. I don’t know why it’s effective, but it works for me…

Viewing 3 reply threads

You must be logged in to reply to this topic.